MAUDE Adverse Event Report: COOK VASCULAR INC; DWF CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS

COOK VASCULAR INC; DWF CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/04/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.
 
Event or Problem Description
It was reported: "patient presented with porta-cath device in rt.Arm that was non-functional.Phlebotomist unable to aspirate or instill.X-rays revealed fracture line about 1 cm from reservoir.Majority of line located in rt.Atrium, rt.Ventricle and pulmonary artery.This complication has a 60% risk of mortality." no additional information was available at the time of this report.
 
Additional Manufacturer Narrative
Brand name) vital-port detached silicone catheter with introducer set and obturator titanium infusion port.Common device name) dwf catheter, cannula and tubing, vascular, cardiopulmonary bypass.Pma#) k931586.Investigation - evaluation a review of the complaint history, device history record, documentation, instructions for use (ifu), manufacturing instructions and quality control was conducted during the investigation.The complaint device was not returned therefore, no physical examinations could be performed; however, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.Review of device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.The device is shipped with an instruction for use (ifu) that describes the intended use; specific items are addressed such as: warnings: "introduction of the catheter into the subclavian vein using standard percutaneous techniques may subject the catheter to periodic compression forces within the narrow costoclavicular space between the clavicle and the first rib.Reported complications from repeated subclavian compression include catheter pinch off syndrome, catheter fracture, and catheter shear followed by embolization of the distal portion." based on the information provided, no product returned and the results of our investigation, a definitive root cause could not be determined.We will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.

Common Device Name
DWF CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
COOK VASCULAR INC
1186 montgomery lane
vandergrift PA 15690
MDR Report Key6176535
Report Number2522007-2016-00015
Device Sequence Number13566728
Product Code DWF
UDI-Device Identifier00827002264724
UDI-Public(01)00827002264724(17)180930(10)N131902
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K931586
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/22/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberIP-S5116W
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 11/22/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/15/2016
Supplement Report FDA Received Date03/08/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;